Actavis Inc., in conjunction with the FDA, is recalling 14 lots of its Fentanyl transdermal system CII patches because the patches have a defect that can cause them to leak. The Fentanyl patches were available from wholesalers and pharmacies throughout the United States. Fentanyl patches sold in Europe are not affected by this recall.
The 14 lots of Fentanyl transdermal system patches being recalled may have a fold-over defect which may cause the patch to leak and expose patients or caregivers directly to the fentanyl gel. Although unaware of any injuries resulting from this issue Actavis, as a precaution, is recalling these lots. As per the approved product labelling for Fentanyl transdermal system, fentanyl is a potent Schedule II opioid medication. Fentanyl patches that are leaking or damaged in any way should not be used.
Being exposed to fentanyl gel can lead to serious side effects, such as respiratory depression, and can result in an overdose and can be fatal. If you, or someone you know comes into contact with this gel, immediately wash the exposed area with water (not soap) and flush the defected patch and any patch that has come into contact with it down the toilet.
Here are the lots being recalled:
27261 (exp 05/09), 27317 (exp 05/09), 27318 (exp 06/09), 27319 (exp 06/09), 27391 (exp 06/09), 27409 (exp 06/09), 27475 (exp 07/09), 27476 (exp 06/09), 27488 (exp 06/09), 27514 (exp 07/09), 27536 (exp 07/09), 27537 (exp 08/09), 27538 (exp 08/09), 27545 (exp 07/09), covering the following strengths: 25 mcg/hr, 50 mcg/hr, 75 mcg/hr and 100 mcg/hr.
Actavis South Atlantic LLC was formerly known as Abrika Pharmaceuticals Inc. The pouches containing the patches are labelled with an Abrika Pharmaceuticals label, but the outer carton bears the Actavis logo with the following product names:
Actavis Fentanyl Transdermal System, 25 mcg/hr. NDC 67767-120-18.
Actavis Fentanyl Transdermal System, 50 mcg/hr. NDC 67767-121-18.
Actavis Fentanyl Transdermal System, 75 mcg/hr. NDC 67767-122-18.
Actavis Fentanyl Transdermal System, 100 mcg/hr. NDC 67767-123-18.
If you have any fentanyl patches by Abrika or Actavis make sure to check the recalled lots.